Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 8, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Mar 5, 2005, 2:16 PM MST for Maricopa County, Arizona. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2005, 2:16 PM MST (21:16 UTC)
- Expired
- Mar 5, 2005, 3:15 PM MST
- In force
- 59 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 107 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 052122 SVRPSR AZC013-052215- /O.NEW.KPSR.SV.W.0008.050305T2116Z-050305T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 216 PM MST SAT MAR 5 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITY OF GILA BEND * UNTIL 315 PM MST * AT 208 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 13 MILES SOUTH OF GILA BEND...AND MOVING NORTHWEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INTERSTATE 8 AND STATE ROUTE 85 AND COTTON CENTER. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3266 11293 3271 11233 3330 11237 3332 11310 $$ SIPPLE
1 follow-up statement
000 WWUS55 KPSR 052150 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 246 PM MST SAT MAR 5 2005 AZC013-052215- /O.CON.KPSR.SV.W.0008.000000T0000Z-050305T2215Z/ MARICOPA AZ- 246 PM MST SAT MAR 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM MST FOR WEST CENTRAL MARICOPA COUNTY... AT 238 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTH OF GILA BEND...MOVING NORTHWEST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COTTON CENTER...AND ALONG INTERSTATE 8 NEAR GILA BEND. LAT...LON 3266 11293 3271 11233 3330 11237 3332 11310 $$ SIPPLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 9:35 AM MST, 4 hours 41 minutes earlier.
Area forecast discussion, Mar 5, 9:35 AM MST, 4 hours 41 minutes before
AZZ020>028-CAZ030>033-052245- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 935 AM MST SAT MAR 5 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... LOW PRESSURE ALOFT WILL TAKE UP RESIDENCE OVER NORTHWEST MEXICO THIS WEEKEND. THE SYSTEM WILL CONTAIN ENOUGH MOISTURE TO GIVE A CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS ACROSS THE DESERT SOUTHWEST INTO SUNDAY. BY MONDAY...THE UPPER LOW WILL MOVE AWAY FROM THE AREA...AND BE REPLACED BY HIGHER PRESSURE ALOFT. THIS WILL RESULT IN MOSTLY SUNNY AND WARMER WEATHER ALL OF NEXT WEEK. && .DISCUSSION... WE ARE LOOKING FOR A VERY ACTIVE WEATHER DAY ACROSS ALL OF THE SOUTH CENTRAL ARIZONA DESERTS AND MOUNTAINS. THE UPPER LOW CENTER (A CUTOFF LOW) WAS LOCATED JUST SOUTHWEST OF YUMA AT 12Z. AS THE UPPER LOW SLOWLY TRACKS EASTWARD TODAY...NEARLY PARALLEL TO THE ARIZONA/MEXICAN BORDER...SOUTH CENTRAL AZ BECOMES DYNAMICALLY UNSTABLE. WAVES OF INSTABILITY WITH VORTICITY LOBES ARE FORECAST TO ROTATE FROM SOUTHWEST TO NORTHEAST ACROSS SOUTH CENTRAL AZ INTO THE EVENING HOURS. PLOT DATA SHOWED THE DEEPEST 850/700 MB MOISTURE PROFILES WERE LOCATED ACROSS THE SOUTHWEST HALF OF ARIZONA THIS MORNING...AND EXPECTED TO SPREAD EAST AND NORTH WITH THE LOW CENTER. PLENTIFUL MOISTURE COMBINED WITH INCREASING DYNAMICS PORTEND A CONVECTIVELY ACTIVE DAY. MODELED SOUNDINGS SHOW MOST CONVECTIVE INSTABILITY IS IN THE MOUNTAINS EAST AND SOUTHEAST OF PHOENIX. SOUTHEASTERLY MID LEVEL STEERING CURRENTS SHOULD MOVE CONVECTION OFF THE MOUNTAINS INTO THE DESERTS WHERE OUTFLOWS WILL REGENERATE ADDITIONAL CONVECTION AND GUSTY WINDS. HAIL IS ALSO A POSSIBILITY AS MORNING VAD WIND PROFILES SHOW WEAK HELICITY IN THE LOWEST 6 THSD FT. THE UPPER LOW CENTER SHIFTS INTO PARTS OF SOUTH CENTRAL AZ ON SUNDAY...JUST SOUTH OF PHOENIX...WHERE INSTABILITY SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE THE UNSETTLED CONDITIONS INTO SUNDAY EVENING. THE UPPER LOW CENTER EVOLVES INTO A POSITIVE TILT TROF AS IT MOVES INTO FAR SOUTHEAST AZ BY EARLY MONDAY MORNING...BRINGING AN END TO THE UNSETTLED REGIME. LARGE SCALE ANTICYCLONIC FLOW MOVES INTO THE STATE MONDAY AND TUESDAY FOR MOSTLY SUNNY CONDITIONS. WILL OPT TO UPDATE FORECASTS ON THE SOUTH CENTRAL DESERTS TO BROAD BRUSH FOR A CHANCE OF SHOWERS AND THUNDERSTORMS ALL DAY. WILL ALSO ISSUE A HAZARDOUS WEATHER OUTLOOK FOR CONVECTIVE HAZARDS IN SOUTHWEST AND SOUTH CENTRAL AZ THROUGH 10 PM. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VASQUEZ
Hazardous weather outlook, Mar 5, 9:31 AM MST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 931 AM MST SAT MAR 5 2005 AZZ021>028-060416- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 931 AM MST SAT MAR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST AND SOUTH CENTRAL ARIZONA DESERTS AND MOUNTAINS...INCLUDING THE GREATER PHOENIX AREA. .DAY ONE...TODAY A PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHERN ARIZONA TODAY. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON AND EVENING FOR THUNDERSTORM ACTIVITY. THUNDERSTORMS WILL BE MOVING SOUTH TO NORTH...AND CAPABLE OF PRODUCING STRONG WINDS TO 45 MPH... HAIL...DENSE BLOWING DUST...AND FREQUENT LIGHTNING. THUNDERSTORM ACTIVITY WILL SLOWLY DIMINISH AFTER 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PACIFIC LOW PRESSURE SYSTEM WILL SLOWLY MOVE EAST...INTO SOUTHEAST ARIZONA BY LATE SUNDAY. UNSETTLED WEATHER WILL CONTINUE SUNDAY ACROSS MOST OF SOUTHWEST AND SOUTH CENTRAL ARIZONA...MAINLY IN THE FORM OF SHOWERS AND ISOLATED THUNDERSTORMS. CLEAR WEATHER IS EXPECTED MONDAY THROUGH FRIDAY AS HIGH PRESSURE REBUILDS OVER THE AREA.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:13 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 62 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.